MAUDE Adverse Event Report: BAXTER HEALTHCARE CORPORATION PRISMAX MACHINES; DIALYZER, HIGH PERMEABILITY WITH OR WITHOUT SEALED DIALYSATE SYSTEM

BAXTER HEALTHCARE CORPORATION PRISMAX MACHINES; DIALYZER, HIGH PERMEABILITY WITH OR WITHOUT SEALED DIALYSATE SYSTEM
Catalog Number 955626
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 03/07/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient passed away while performing continuous renal replacement therapy (crrt) with a prismax control unit.The cause of death was not reported.No additional information is available.
 
Additional Manufacturer Narrative
Should additional relevant information become available, a supplemental report will be submitted.
 
Additional Manufacturer Narrative
Additional information added to b1, h1, h6 and h10.Corrected information added to b5: the customer contacted baxter requesting a functional check on a prismax control unit as a patient passed away while performing continuous renal replacement therapy (crrt).There was no issue reported with the prismax control unit and the hospital was following their procedure for investigating these events.Baxter made multiple attempts to contact the customer to obtain additional information related to the patient event, patient¿s demographics, medical condition or medical history, medical intervention, details related to crrt, cause of death, whether an autopsy was performed, or any alarms or issues observed with baxter products; however, no response was received from the customer.H10: the device log files were reviewed which confirmed the device functioned as intended throughout treatment raising alarms according to specifications.The pressure tests performed by the machine during treatment were within tolerance limits.No device malfunction was identified.Based on additional information from the evaluation, the prismax control unit was determined not to be a factor in the event of patient death.The event history log review showed no keystrokes, programming, or use related events that indicated and/or contributed to the reported issue.A service history review revealed no indication that the parts replaced during servicing caused or contributed to the reported event.No device malfunction was identified.Should additional relevant information become available, a supplemental report will be submitted.

Brand Name
PRISMAX MACHINES
Common Device Name
DIALYZER, HIGH PERMEABILITY WITH OR WITHOUT SEALED DIALYSATE SYSTEM
Manufacturer (Section D)
BAXTER HEALTHCARE CORPORATION
deerfield IL
Manufacturer (Section G)
BAXTER HEALTHCARE - BROOKLYN PARK
7601 northland drive
n suite 170
minneapolis MN 55428
Manufacturer Contact
25212 w. illinois route 120
round lake, IL 
2242702068
MDR Report Key14014199
Report Number3003504604-2022-00008
Device Sequence Number20407776
Product Code KDI
UDI-Device Identifier00085412639499
UDI-Public(01)00085412639499
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K190910
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 05/05/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number955626
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/07/2022
Supplement Date Received by Manufacturer04/28/2022
Initial Report FDA Received Date04/05/2022
Supplement Report FDA Received Date05/06/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient SexUnknown